Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 47, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 6, 2018, 7:43 PM CDT for Caldwell Parish, Jackson Parish, Ouachita Parish, Louisiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2018, 7:43 PM CDT (00:43 UTC)
- Expired
- Apr 6, 2018, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Caldwell Parish, LA, Jackson Parish, LA, Ouachita Parish, LA
The radar
The Ft Polk radar (KPOE), 148 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 7:52 PM CDT | TSTM WND DMG | 12 Ese Chatham, LA | TREE BLOCKING HIGHWAY 557. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 3:20 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted.
664
WFUS54 KSHV 070043
TORSHV
LAC021-049-073-070130-
/O.NEW.KSHV.TO.W.0047.180407T0043Z-180407T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
743 PM CDT FRI APR 6 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northwestern Caldwell Parish in north central Louisiana...
East central Jackson Parish in north central Louisiana...
Southwestern Ouachita Parish in north central Louisiana...
* Until 830 PM CDT
* At 742 PM CDT, a severe thunderstorm capable of producing a
tornado was located 16 miles southwest of Brownsville-Bawcomville,
moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Caldwell...east central Jackson and southwestern
Ouachita Parishes, including the following locations: Luna,
Riverton, Fondale, Vixen and Bosco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3211 9199 3222 9238 3238 9237 3234 9201
3228 9203 3227 9199 3226 9200 3225 9199
3223 9201 3223 9200 3221 9200 3221 9199
3219 9201 3220 9199 3220 9198
TIME...MOT...LOC 0042Z 284DEG 21KT 3228 9230
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
151 follow-up statement
316
WWUS54 KSHV 070109
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
809 PM CDT FRI APR 6 2018
LAC049-070119-
/O.CAN.KSHV.TO.W.0047.000000T0000Z-180407T0130Z/
Jackson LA-
809 PM CDT FRI APR 6 2018
...THE TORNADO WARNING FOR EAST CENTRAL JACKSON PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for north central
Louisiana.
LAT...LON 3218 9224 3234 9219 3234 9201 3228 9203
3227 9199 3226 9200 3225 9199 3223 9201
3223 9200 3221 9200 3221 9199 3219 9201
3220 9199 3220 9198 3211 9199
TIME...MOT...LOC 0109Z 284DEG 20KT 3225 9216
$$
LAC021-073-070130-
/O.CON.KSHV.TO.W.0047.000000T0000Z-180407T0130Z/
Caldwell LA-Ouachita LA-
809 PM CDT FRI APR 6 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHWESTERN CALDWELL AND SOUTH CENTRAL OUACHITA PARISHES...
At 809 PM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles northwest of Columbia, near the Ouachita
and Caldwell Parish line, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Riverton and Bosco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3218 9224 3234 9219 3234 9201 3228 9203
3227 9199 3226 9200 3225 9199 3223 9201
3223 9200 3221 9200 3221 9199 3219 9201
3220 9199 3220 9198 3211 9199
TIME...MOT...LOC 0109Z 284DEG 20KT 3225 9216
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 6, 7:14 PM CDT, 29 minutes earlier.
Area forecast discussion, Apr 6, 7:14 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 714 PM CDT Fri Apr 6 2018 .DISCUSSION... Clusters of intense tstms cold pooling swd across I-20. with storms currently at the kshv and kggg terminals, and about to enter the kmlu and ktyr terminals. Wind gusts to 40 to 50 kts, large hail to near golfball size, torrential rain and dense ltg strikes occurring in stronger storms. Frontal boundary associated with these storms will bring winds shifting from south to n-ne at 15 to 25 kts and a few gusts over 30 kts possible by early Sat mrng as stg inversion sets up postfrontal. Winds may finally subside to around 10 kts by 07/21z. Cigs to lower behind boundary to low mvfr to possible ifr. These cigs will then only slowly lift back to high mvfr to possible low vfr by Sat aftn and will remain out of the north./07/ && .PREV DISCUSSION... /issued 419 PM CDT Fri Apr 6 2018/ DISCUSSION... Tornado Watch has been issued this afternoon for all of our NE TX counties, far southern row of SW AR counties and all of our N LA parishes. The watch is valid through 11 PM CDT this evening. Very active period is underway this afternoon as tstms have begun to rapidly fire along the warm frontal zone, which extends along the Red River in NE TX/SE OK, tailing back to the SE near TXK and ELD in south AR. These storms have been quick to intensify with a significant hail potential as well as the threat of damaging wind gusts. Due to the very warm and unstable air mass in place south of the warm front, discrete supercells are a distinct possibility with the threat of isolated tornadoes. Thus, the decision on the Tornado Watch was made easier based on this thinking. Our 18Z SHV sounding indicated the capping inversion still holding in the mid levels, but further erosion of the cap has taken place with sfc heating combined with cooling aloft due to the shortwave shifting into the region. Meanwhile, forecast soundings show significant sfc-based CAPE around 3000 J/kg in the warm sector this afternoon combined with mid-level lapse rates around 8.5C/km. Deep layer is also around 40 kts, plenty sufficient for rotating mesocyclones. As the event further evolves this evening, the trend is expected to be toward more of a damaging wind threat as the cold front advances farther into the region with a developing QLCS which is likely to intensify closer to the I-20 corridor. This linear complex may result in severe straight-line wind gusts, possibly exceeding 60 mph. This looks to be a potentially significant and widespread threat, mainly across east Texas and north Louisiana. The severe threat is expected to wane as we approach midnight with the current Tornado Watch expiring at 11 PM CDT. The other concern will be for heavy rainfall with this line of storms which may result in some isolated flash flooding. Post-frontal convection will continue through Saturday morning, but the threat of severe weather and flooding will be ending with frontal passage across our southern sections by midnight if not before. A very chilly and raw day will follow on Saturday with highs only in the 40s and 50s, a far cry from the spring-like temperatures we have experienced so far this month. In fact, some areas in our northern counties over SE OK and SW AR are likely to fall to the freezing mark by Sunday morning so a freeze warning may be needed for these areas with future forecasts. A modest warm-up will follow on Sunday with returning southeast winds and high temperatures reaching back into the 60s. Another cold front will shift south toward the region early the new week with a slight chance of showers, but limited moisture return will prevent widespread rainfall. The remainder of next week looks mostly dry and seasonal with high temperatures climbing back into the 70s and 80s. Our next rain chances will likely hold off until late Friday into next weekend with another cold front arriving on Saturday. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 46 50 37 64 / 100 30 0 0 MLU 45 48 35 63 / 100 50 0 0 DEQ 40 51 32 62 / 80 20 0 0 TXK 42 49 34 61 / 90 30 0 0 ELD 39 47 31 62 / 100 30 0 0 TYR 46 51 38 65 / 90 20 0 0 GGG 47 51 36 64 / 100 30 0 0 LFK 56 58 39 69 / 90 40 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. &&
Hazardous weather outlook, Apr 6, 12:03 PM CDT, 7 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1203 PM CDT Fri Apr 6 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1203 PM CDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms will gradually become more widespread and increase in intensity across our northern areas early this afternoon, with a few damaging wind gusts possible. The threat for severe storms will increase significantly as we move into the mid to late afternoon and evening hours, as a cold front brings these storms southward across the entire region. Damaging winds and large hail will be the primary threats, but a few tornadoes and even some localized flooding cannot be ruled out. The threat for severe storms will gradually diminish during the overnight hours, as the cold front moves away from our area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed by late this afternoon through this evening. 19
In the hours before
Local storm report, Apr 6, 7:01 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 10 SW WASKOM 32.37N 94.19W
04/06/2018 E2.75 INCH HARRISON TX PUBLIC
&&
PALMERLocal storm report, Apr 6, 7:14 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 2 SW MARSHALL 32.52N 94.37W
04/06/2018 E1.25 INCH HARRISON TX NWS EMPLOYEE
&&
PALMERLocal storm report, Apr 6, 7:15 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL CHATHAM 32.31N 92.45W
04/06/2018 E1.75 INCH JACKSON LA PUBLIC
&&
PALMERSpecial weather statement, Apr 6, 7:17 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Shreveport LA 717 PM CDT FRI APR 6 2018 TXZ137-138-150-151-070100- Gregg TX-Panola TX-Harrison TX-Rusk TX- 717 PM CDT FRI APR 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARRISON...NORTHERN PANOLA...NORTHEASTERN RUSK AND SOUTHEASTERN GREGG COUNTIES UNTIL 800 PM CDT... At 716 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Hallsville, or 7 miles southeast of Longview, moving east at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Longview, Hallsville, Tatum, Beckville, Deberry, Elysian Fields, Lakeport, Easton, Front, Monroe, Darco, Stewart, Midyett and Chalk Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A tornado watch remains in effect until 1100 PM CDT for northwestern Louisiana...and northeastern Texas. LAT...LON 3253 9473 3244 9404 3211 9405 3231 9474 TIME...MOT...LOC 0016Z 274DEG 31KT 3243 9468 FB
Local storm report, Apr 6, 7:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL LOGANSPORT 31.98N 93.99W
04/06/2018 E1.00 INCH DE SOTO LA AMATEUR RADIO
&&
PALMERLocal storm report, Apr 6, 7:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST 1 NNE MOUNT PLEASANT 33.18N 94.97W
04/06/2018 E60 MPH TITUS TX TRAINED SPOTTER
&&
PALMERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:05 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln | 40 min |
| Apr 6, 7:09 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 36 min |
| Apr 6, 7:10 PM CDT | Tornado Warning | SHV | De Soto, Red River | 50 min |
| Apr 6, 7:19 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Red River, Winn | 56 min |
| Apr 6, 7:24 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 36 min |
| Apr 6, 7:25 PM CDT | Tornado Warning | SHV | Bienville, Red River | 8 min |
| Apr 6, 7:29 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 46 min |
| Apr 6, 7:30 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Natchitoches, Red River and 1 more | 60 min |
| Apr 6, 7:41 PM CDT | Tornado Warning | SHV | Bienville, Natchitoches, Winn | 35 min |
| Apr 6, 7:44 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 46 min |
| Apr 6, 7:57 PM CDT | Tornado Warning | SHV | Natchitoches, Red River | 10 min |
| Apr 6, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Red River, Winn | 61 min |
| Apr 6, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 33 min |
| Apr 6, 8:08 PM CDT | Tornado Warning | SHV | De Soto | 10 min |
| Apr 6, 8:13 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, LaSalle, Winn | 62 min |
| Apr 6, 8:13 PM CDT | Tornado Warning | SHV | De Soto, Natchitoches, Red River | 11 min |
| Apr 6, 8:18 PM CDT | Tornado Warning | SHV | Natchitoches, Red River | 11 min |
| Apr 6, 8:21 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 54 min |
| Apr 6, 8:31 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River | 44 min |
| Apr 6, 8:56 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Natchitoches, Sabine, Winn | 64 min |
| Apr 6, 9:12 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 48 min |
| Apr 6, 9:17 PM CDT | Tornado Warning | SHV | Grant, Natchitoches | 16 min |
| Apr 6, 9:55 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Natchitoches, Sabine | 50 min |
| Apr 6, 9:56 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 64 min |
| Apr 6, 11:42 PM CDT | Special Weather Statement | SHV | Sabine | 63 min |
| Apr 6, 11:53 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 52 min |
| Apr 7, 12:40 AM CDT | Special Weather Statement | SHV | Natchitoches | 65 min |
| Apr 7, 3:40 AM CDT | Freeze Warning | SHV | Claiborne, Lincoln, Union | 28 hr |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.